Booster Shots

Oddities, musings and news from the health world

« Previous Post | Booster Shots Home | Next Post »

New Benadryl recall adds to consumers' headaches

June 17, 2010 | 11:09 am

The Food and Drug Administration and the maker of a wide range of over-the-counter medicines have announced a new addition to a wide-ranging recall of popular medicines that started in December. The latest recall urges consumers who may have purchased certain 100-count packages of Benadryl Allergy UltraTab tablets and 50-count packages of Extra-Strength Tylenol Rapid Release Gels to stop using these products and contact the manufacturer (either by logging on here or by calling 1-888-222-6036), about refund or replacement.

McNeil Consumer Products says these medications should have been included in the recalls issued in January, which were prompted by reports of a musty, moldy odor emanating from several of the company's products. 

Since the first and second rounds of recalls were announced in December and January -- affecting such products as Tylenol, Motrin, Benadryl and Rolaids -- McNeil Consumer Products says it has discovered the source of the unsettling odor: the breakdown of a product used on the wooden crates and pallets on which the products are transported and stored. "The risk of serious adverse medical events is remote," the company said in its notice of the latest addition to its recall list.

Do you want to be the first on your block to know when the FDA issues a product warning or recall? You can sign up for regular alerts, you know. (But better be ready to get a lot of e-mail!)

--Melissa Healy

Comments 

Advertisement










Video